Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 27, 2019, 2:55 AM PDT for Esmeralda County, Nye County, Nevada; Inyo County, California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2019, 2:55 AM PDT (09:55 UTC)
- Expired
- Oct 27, 2019, 2:01 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3803 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WWUS75 KVEF 270955 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 255 AM PDT Sun Oct 27 2019 CAZ520>522-NVZ014-272200- /O.NEW.KVEF.WI.Y.0035.191027T0955Z-191027T2200Z/ Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, and Dyer 255 AM PDT Sun Oct 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In Nevada, Esmeralda and Central Nye County. In California, Owens Valley, White Mountains of Inyo County and Death Valley National Park. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds this strong can make driving difficult...especially for motorcycles and high profile vehicles and create areas of blowing dust or sand...resulting in briefly lowered visibilities to well under a mile at times. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-036-CAZ527-NVZ021-272215- /O.CON.KVEF.LW.Y.0010.191028T0300Z-191028T1500Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 255 AM PDT Sun Oct 27 2019 /255 AM MST Sun Oct 27 2019/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 PM PDT /8 PM MST/ THIS EVENING TO 8 AM PDT /8 AM MST/ MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 8 PM PDT /8 PM MST/ Sunday to 8 AM PDT /8 AM MST/ Monday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ AZZ003-272215- /O.NEW.KVEF.FZ.A.0004.191028T1000Z-191028T1500Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 255 AM MST Sun Oct 27 2019 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...First sub-freezing temperatures, possibly as low as 30 degrees in and around Kingman. * WHERE...Northwest Deserts. * WHEN...From 3 am tonight through 8 am Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
1 follow-up statement
983 WWUS75 KVEF 272101 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 201 PM PDT Sun Oct 27 2019 CAZ520>522-NVZ014-272215- /O.CAN.KVEF.WI.Y.0035.000000T0000Z-191027T2200Z/ Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, and Dyer 201 PM PDT Sun Oct 27 2019 ...WIND ADVISORY IS CANCELLED... Northerly winds had subsided over Inyo, Esmeralda, and central Nye counties early this afternoon. The Wind Advisory has been cancelled. $$ AZZ003-280300- /O.UPG.KVEF.FZ.A.0004.191028T1000Z-191028T1500Z/ /O.NEW.KVEF.FZ.W.0003.191028T1000Z-191028T1500Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 201 PM MST Sun Oct 27 2019 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MST MONDAY... * WHAT...A short period of sub-freezing temperatures near 31 expected. * WHERE...Northwest Deserts. * WHEN...From 3 AM to 8 AM MST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ002-036-CAZ527-NVZ021-280300- /O.CON.KVEF.LW.Y.0010.191028T0300Z-191028T1500Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 201 PM PDT Sun Oct 27 2019 /201 PM MST Sun Oct 27 2019/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 PM PDT /8 PM MST/ THIS EVENING TO 8 AM PDT /8 AM MST/ MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nevada, Lake Mead National Recreation Area. In California, San Bernardino County-Upper Colorado River Valley. In Arizona, Lake Mead National Recreation Area and Lake Havasu and Fort Mohave. * WHEN...From 8 PM PDT /8 PM MST/ this evening to 8 AM PDT /8 AM MST/ Monday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 26, 9:00 PM PDT, 5 hours 55 minutes earlier.
Area forecast discussion, Oct 26, 9:00 PM PDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 900 PM PDT Sat Oct 26 2019 .SYNOPSIS...Gusty north winds and 15 to 20 degrees of cooling will spread over our region Sunday as a cold Canadian air mass dives into the Desert Southwest. An even colder Canadian system will then drop over Nevada and Utah Tuesday and Wednesday, bringing another shot of north winds and even cooler temperatures. A few spots in the deserts could see their first freezes of the season in the wake of this second system. && .UPDATE...The latest high res models continue to indicate the cold front and associated gusty north winds will push through the Las Vegas Valley around sunrise Sunday morning. The trends detailed in the previous discussion are supported by the 00Z guidance and no immediate changes are needed. && .PREV DISCUSSION... 226 PM PDT Sat Oct 26 2019 .DISCUSSION...As we basked in warm weather this afternoon, a very cold trough was digging southward through the Pacific Northwest, on its way to bringing breezy to windy conditions and much cooler temperatures to our region Sunday. The associated cold front should reach Esmeralda County this evening, Las Vegas early Sunday morning, and be through our entire area Sunday afternoon. Ahead of the front, there could be a very brief period of downslope winds on the eastern slopes of the Sierra this evening, but these should be short lived and not strong enough to justify a Wind Advisory. Post frontal northerly winds will be a bit more impressive, with widespread gusts of 25 to 35 mph expected tonight in the southern Great Basin and Sunday in the Mojave Desert. However, with the cooler temperatures, relative humidities are likely to remain above 15 percent until the post frontal wind subsides, so the Fire Weather Watches which had been in effect have been cancelled. As upper level winds become more northerly Sunday night, a period of stronger winds can be expected down the Colorado River Valley, and hoisted a Lake Wind Advisory. Winds will settle down areawide on Monday, with temperatures even cooler than on Sunday (20-25 degree drop from Saturday to Monday in most areas). Another, even colder, air mass looks on track to reach our area Tuesday into Wednesday, bringing a risk for an unseasonably early end to the growing season for some desert locations along with a chance for record cold low and/or cold high temps. This is likely to be followed by a substantial warming trend Thursday through Saturday. && .FIRE WEATHER...The Fire Weather Watch which had been in effect for portions of southern Nevada and the Colorado River Valley Sunday morning through Monday morning has been cancelled. Gusty north winds are still expected, but RH's are expected to stay near or above 15 percent until the winds subside. && .AVIATION...For McCarran...Quite a tricky wind forecast for next 18 hours. Between 10-12z, the north push begins with wind direction turning northwest with speeds up to 10 kts. The front itself and gusty north winds arrive 12-14z Sunday morning with winds 15-25 kts continuing through much of the day. There is a chance that wind direction could flop over to northeast Sunday evening if wind speeds relax enough however confidence is too low to include in the TAF. Along with the wind, much colder temperatures are expected Sunday with highs only reaching into the upper 60s across the valley. For the rest of southern Nevada, northwest Arizona and southeast California...A cold front makes a beeline south through the area overnight reaching KBIH between 07-09z, the north Las Vegas Valley between 10-12z, the south Las Vegas Vally between 12-14z and finally KIFP, KEED, and KDAG between 15-17z Sunday. Wind speeds 15-25 kts with gusts 25-35 kts. In addition to the wind, colder temperatures will settle over the region on Sunday ranging from 10-20 degrees below seasonal averages depending on location. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/FIRE WEATHER...Morgan AVIATION..................Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.